Alert archive / Virginia / Wind Advisories in 2011

Wind Advisory 3, NWS Baltimore/Washington

February 8, 201111 counties in Maryland; 8 counties in West Virginia; 22 counties in Virginia

NWS Baltimore/Washington issued this wind advisory at Feb 8, 2011, 3:26 AM EST for 11 counties in Maryland; 8 counties in West Virginia; 22 counties in Virginia. It took effect at Feb 8, 2011, 5:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 3:26 AM EST (08:26 UTC)
In effect from
Feb 8, 2011, 5:00 AM EST
Expired
Feb 8, 2011, 4:53 PM EST
In force
12 hr
Issued by
NWS Baltimore/Washington
All 41 counties

Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 45 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
115 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WWUS71 KLWX 080826
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
326 AM EST TUE FEB 8 2011

VAZ025-026-036>038-503-504-WVZ505-506-081630-
/O.NEW.KLWX.WI.Y.0003.110208T1000Z-110208T1800Z/
AUGUSTA-ROCKINGHAM-NELSON-ALBEMARLE-GREENE-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
CHARLOTTESVILLE...HIGHTOWN...MONTEREY...CIRCLEVILLE...FRANKLIN
326 AM EST TUE FEB 8 2011

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...IN EFFECT UNTIL 1 PM EST THIS AFTERNOON.

* TIMING...WIND GUSTS INCREASING EARLY THIS MORNING WILL EASE THIS
  AFTERNOON.

* WINDS...GUSTS OF 45 TO 50 MPH...PRIMARILY ALONG RIDGES AND AT
  HIGH ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

&&

$$

VAZ029-039-040-081630-
/O.NEW.KLWX.WI.Y.0003.110208T1000Z-110209T0100Z/
PAGE-MADISON-RAPPAHANNOCK-
INCLUDING THE CITY OF...WASHINGTON
326 AM EST TUE FEB 8 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...IN EFFECT UNTIL 8 PM EST THIS EVENING.

* TIMING...WIND GUSTS WILL INCREASE EARLY THIS MORNING. GUSTS WILL
  EASE LATE THIS AFTERNOON.

* WINDS...GUSTS OF 45 TO 50 MPH...PRIMARILY ALONG RIDGES AND AT
  HIGH ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

&&

$$

MDZ003-004-501-502-VAZ027-028-030-031-WVZ050>053-055-501>504-
081630-
/O.NEW.KLWX.WI.Y.0003.110208T1400Z-110209T0100Z/
WASHINGTON-FREDERICK MD-EXTREME WESTERN ALLEGANY-
CENTRAL AND EASTERN ALLEGANY-SHENANDOAH-FREDERICK VA-WARREN-
CLARKE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...FROSTBURG...
CUMBERLAND...WINCHESTER...FRONT ROYAL...MARTINSBURG...
CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...
ELK GARDEN...KEYSER...FORT ASHBY
326 AM EST TUE FEB 8 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 8 PM EST THIS EVENING. 

* TIMING...GUSTS WILL BECOME FREQUENT THIS MORNING. THE STRONGEST
  WIND GUSTS ARE EXPECTED BY EARLY AFTERNOON AND WILL LAST THROUGH
  LATE THIS AFTERNOON.

* WINDS...GUSTS OF 45 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

&&

$$

DCZ001-MDZ005>007-009>011-013-014-016>018-VAZ042-052>054-501-
081630-
/O.NEW.KLWX.WI.Y.0003.110208T1600Z-110209T0100Z/
DISTRICT OF COLUMBIA-CARROLL-NORTHERN BALTIMORE-HARFORD-
MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-
CHARLES-ST. MARYS-CALVERT-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER-
INCLUDING THE CITIES OF...WASHINGTON...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...WARRENTON
326 AM EST TUE FEB 8 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM EST THIS EVENING. 

* TIMING...GUSTS WILL BECOME FREQUENT BY LATE MORNING. THE
  STRONGEST GUSTS ARE EXPECTED BY EARLY AFTERNOON AND WILL LAST
  THROUGH LATE THIS AFTERNOON.

* WINDS...GUSTS OF 45 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

&&

$$

KRAMAR
4 follow-up statements
960 
WWUS71 KLWX 081325
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
825 AM EST TUE FEB 8 2011

DCZ001-MDZ005>007-009>011-013-014-016>018-VAZ042-052>054-501-
082130-
/O.EXT.KLWX.WI.Y.0003.110208T1400Z-110209T0100Z/
DISTRICT OF COLUMBIA-CARROLL-NORTHERN BALTIMORE-HARFORD-
MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-
CHARLES-ST. MARYS-CALVERT-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER-
INCLUDING THE CITIES OF...WASHINGTON...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...WARRENTON
825 AM EST TUE FEB 8 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EST THIS EVENING. 

* TIMING...STRONGEST GUSTS ARE EXPECTED THROUGH THIS AFTERNOON.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS 45 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

VAZ025-026-036>038-503-504-WVZ505-506-081800-
/O.CON.KLWX.WI.Y.0003.000000T0000Z-110208T1800Z/
AUGUSTA-ROCKINGHAM-NELSON-ALBEMARLE-GREENE-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
CHARLOTTESVILLE...HIGHTOWN...MONTEREY...CIRCLEVILLE...FRANKLIN
825 AM EST TUE FEB 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

* TIMING...STRONGEST WINDS ARE EXPECTED THROUGH EARLY AFTERNOON. 

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS 45 TO 50
  MPH...PRIMARILY ALONG RIDGES AND AT HIGH ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

VAZ029-039-040-082130-
/O.CON.KLWX.WI.Y.0003.000000T0000Z-110209T0100Z/
PAGE-MADISON-RAPPAHANNOCK-
INCLUDING THE CITY OF...WASHINGTON
825 AM EST TUE FEB 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED THROUGH THIS AFTERNOON. 

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS 45 TO 50
  MPH...PRIMARILY ALONG RIDGES AND AT HIGH ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

MDZ003-004-501-502-VAZ027-028-030-031-WVZ050>053-055-501>504-
082130-
/O.CON.KLWX.WI.Y.0003.110208T1400Z-110209T0100Z/
WASHINGTON-FREDERICK MD-EXTREME WESTERN ALLEGANY-
CENTRAL AND EASTERN ALLEGANY-SHENANDOAH-FREDERICK VA-WARREN-
CLARKE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...FROSTBURG...
CUMBERLAND...WINCHESTER...FRONT ROYAL...MARTINSBURG...
CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...
ELK GARDEN...KEYSER...FORT ASHBY
825 AM EST TUE FEB 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

* TIMING...STRONGEST WINDS ARE EXPECTED THROUGH THIS AFTERNOON.   

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
482 
WWUS71 KLWX 081702
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1202 PM EST TUE FEB 8 2011

VAZ025-026-036>038-503-504-WVZ505-506-081815-
/O.CAN.KLWX.WI.Y.0003.000000T0000Z-110208T1800Z/
AUGUSTA-ROCKINGHAM-NELSON-ALBEMARLE-GREENE-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG...
CHARLOTTESVILLE...HIGHTOWN...MONTEREY...CIRCLEVILLE...FRANKLIN
1202 PM EST TUE FEB 8 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY. 



$$

VAZ029-039-040-081815-
/O.CAN.KLWX.WI.Y.0003.000000T0000Z-110209T0100Z/
PAGE-MADISON-RAPPAHANNOCK-
INCLUDING THE CITY OF...WASHINGTON
1202 PM EST TUE FEB 8 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY. 



$$

MDZ003-004-501-502-VAZ027-028-030-031-WVZ050>053-055-501>504-
090100-
/O.CON.KLWX.WI.Y.0003.000000T0000Z-110209T0100Z/
WASHINGTON-FREDERICK MD-EXTREME WESTERN ALLEGANY-
CENTRAL AND EASTERN ALLEGANY-SHENANDOAH-FREDERICK VA-WARREN-
CLARKE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...FROSTBURG...
CUMBERLAND...WINCHESTER...FRONT ROYAL...MARTINSBURG...
CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...
ELK GARDEN...KEYSER...FORT ASHBY
1202 PM EST TUE FEB 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

* TIMING...STRONGEST GUSTS ARE EXPECTED THIS AFTERNOON.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS 45 TO 50
  MPH...PRIMARILY ALONG RIDGES AND HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

DCZ001-MDZ005>007-009>011-013-014-016>018-VAZ042-052>054-501-
090100-
/O.CON.KLWX.WI.Y.0003.000000T0000Z-110209T0100Z/
DISTRICT OF COLUMBIA-CARROLL-NORTHERN BALTIMORE-HARFORD-
MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-
CHARLES-ST. MARYS-CALVERT-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER-
INCLUDING THE CITIES OF...WASHINGTON...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...WARRENTON
1202 PM EST TUE FEB 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

* TIMING...STRONGEST GUSTS ARE EXPECTED THIS AFTERNOON.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS 45 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
695 
WWUS71 KLWX 081957
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
257 PM EST TUE FEB 8 2011

MDZ003-004-501-502-VAZ027-028-030-031-WVZ050>053-055-501>504-
090100-
/O.CON.KLWX.WI.Y.0003.000000T0000Z-110209T0100Z/
WASHINGTON-FREDERICK MD-EXTREME WESTERN ALLEGANY-
CENTRAL AND EASTERN ALLEGANY-SHENANDOAH-FREDERICK VA-WARREN-
CLARKE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...FROSTBURG...
CUMBERLAND...WINCHESTER...FRONT ROYAL...MARTINSBURG...
CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...
ELK GARDEN...KEYSER...FORT ASHBY
257 PM EST TUE FEB 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

* TIMING...STRONGEST GUSTS ARE EXPECTED LATE THIS AFTERNOON.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS 45 TO 50 MPH... 
  PRIMARILY ALONG RIDGES AND HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

DCZ001-MDZ005>007-009>011-013-014-016>018-VAZ042-052>054-501-
090100-
/O.CON.KLWX.WI.Y.0003.000000T0000Z-110209T0100Z/
DISTRICT OF COLUMBIA-CARROLL-NORTHERN BALTIMORE-HARFORD-
MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-
CHARLES-ST. MARYS-CALVERT-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER-
INCLUDING THE CITIES OF...WASHINGTON...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...WARRENTON
257 PM EST TUE FEB 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

* TIMING...STRONGEST GUSTS ARE EXPECTED LATE THIS AFTERNOON.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS 45 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$
554 
WWUS71 KLWX 082153
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
453 PM EST TUE FEB 8 2011



DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ027-028-030-
031-042-052>054-501-WVZ050>053-055-501>504-082300-
/O.CAN.KLWX.WI.Y.0003.000000T0000Z-110209T0100Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-SHENANDOAH-
FREDERICK VA-WARREN-CLARKE-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER-HAMPSHIRE-
MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...WINCHESTER...
FRONT ROYAL...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...WARRENTON...MARTINSBURG...
CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...
ELK GARDEN...KEYSER...FORT ASHBY
453 PM EST TUE FEB 8 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY. 

WHILE IT WILL CONTINUE TO BE BREEZY THIS EVENING WINDS WILL NOT
REACH ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Feb 7, 8:50 PM EST, 6 hours 36 minutes earlier.

Area forecast discussion, Feb 7, 8:50 PM EST, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
850 PM EST MON FEB 7 2011

.SYNOPSIS...
LOW PRESSURE AND ITS ASSOCIATED COLD FRONT WILL PASS THROUGH THE
REGION TONIGHT. CANADIAN HIGH PRESSURE WILL BUILD OVERHEAD TUESDAY
THROUGH WEDNESDAY. LOW PRESSURE WILL PASS BY TO OUR SOUTH THURSDAY.
HIGH PRESSURE WILL RETURN LATE IN THE WEEK.

&&

.NEAR TERM /TONIGHT/...

HV MADE SOME UPDATES TO THE POPS - CUTTING THEM BACK QUITE A BIT.
THE PCPN THAT WAS FCST OVER THE AREA TNGT IS IN ASSO W/ THE CSTL
SYSTEM. FM EVERYTHING I CAN SEE ON STLT AND SHORT RANGE MDLS THE
RA OVER ORF/LOWER DELMARVA IS GOING TO TRACK NE OF THE CWA. AFTR
THAT THE CONCERN SHIFTS TO THE PCPN W/ THE UPR LOW PRESENTLY OVR
W.V. THE LIKELIHOOD OF SNOW OVR THE HIGHLANDS STILL EXISTS AFTR
MDNGT...AS WELL AS THE CHC THAT SOME LGT RAIN WL FALL LATE
TNGT...ESPECIALLY FM DC TO BALT. BUT QPF WL BE LGT E OF THE MTNS.

TEMPS GNRLY ON TRACK.

PRVS DSCN...

A MID-LEVEL TROUGH OF LOW PRESSURE THAT CURRENTLY EXTENDS FROM
THE GREAT LAKES TO THE GULF COAST WILL PASS THROUGH THE AREA
TONIGHT.

THE TROUGH REMAINS SPLIT BETWEEN THE NORTHERN AND SOUTHERN BRANCHES
OF THE JET. THE NORTHERN AND SOUTHERN BRANCHES ARE NOT EXPECTED TO
PHASE UNTIL THE TROUGH IS OFF TO OUR NORTH AND EAST.

THERE MAY BE ENOUGH COLD AIR FOR A BRIEF PERIOD OF SNOW BEFORE
PRECIPITATION ENDS TOWARD MORNING. THE ONE EXCEPTION WILL BE FOR
LOCATIONS ALONG AND WEST OF THE ALLEGHENY FRONT WHERE AN UPSLOPE
COMPONENT TO THE LOW-LEVEL WIND ALONG WITH COLDER AIR WILL PROVIDE
SNOW TO THESE LOCATIONS. WILL NOT ISSUE AN ADVISORY THINKING THAT
WARMER TEMPS WILL ALLOW FOR RAIN TO MIX IN WITH THE SNOW THIS
EVENING CUTTING BACK ON SNOWFALL TOTALS. SNOWFALL AMOUNTS AROUND
ONE TO TWO INCHES ARE EXPECTED ACROSS THESE LOCATIONS.

&&

.SHORT TERM /TUESDAY/...

LOW PRESSURE WILL RAPIDLY INTENSIFY AS IT MOVES OFF THE NEW ENGLAND
COAST TUESDAY TOWARD NOVA SCOTIA. CANADIAN HIGH PRESSURE WILL
APPROACH THE REGION FROM THE MIDWEST. A STRONG PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS WILL BRING GUSTY WINDS FROM THE NORTHWEST.
WIND GUSTS AROUND 30 TO 35 KNOTS ARE EXPECTED. WIND FIELD ALOFT MAY
BE STRONG ENOUGH FOR 40 KNOT WIND GUSTS...ESPECIALLY ACROSS THE
HIGHER ELEVATIONS OF THE BLUE RIDGE MOUNTAINS...ALLEGHENY HIGHLANDS
AND POTOMAC HIGHLANDS. A WIND ADVISORY MAY BE WARRANTED FOR THESE
AREAS.

A NORTHWEST FLOW WILL BRING DRY AND CHILLY CONDITIONS. MAX TEMPS
WILL RANGE FROM THE UPPER TEENS IN PORTIONS OF THE POTOMAC HIGHLANDS
TO THE LOWER 40S IN CENTRAL VIRGINIA. SKIES WILL TURN OUT PARTLY TO
MOSTLY SUNNY. SNOW SHOWERS ARE EXPECTED FOR LOCATIONS ALONG AND WEST
OF THE ALLEGHENY FRONT...ESPECIALLY DURING THE MORNING.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...

HIGH PRESSURE BUILDS ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY.
STILL WILL BE WATCHING A SOUTHERN STREAM SYSTEM IN THE WEDNESDAY
NIGHT-THURSDAY TIME FRAME...BUT THE MODELS CONTINUE TO SHOW THE
SYSTEM GENERALLY BEING SUPPRESSED TO THE SOUTH AND QUICKLY MOVING
EAST ACROSS THE SOUTHERN MID ATLANTIC/CAROLINA COAST. THIS SOLUTION
WOULD MEAN LITTLE IF ANY IMPACT ACROSS THE CWA. OBVIOUSLY IF THE
STORM TRENDS BACK FURTHER TO THE NORTH THEN THAT WOULD CHANGE. GIVEN
THE DIFFICULT STORM TRACK FORECASTS THIS WINTER SEASON WE
ACKNOWLEDGE THE UNCERTAINTY IN THE TRACK AT THIS POINT. FOR THIS
REASON WILL KEEP LOW POPS IN THE FORECAST.

UPPER LEVEL SHORTWAVE IS FORECAST TO SWING THROUGH FRIDAY...WITH
UPSLOPE SNOW SHOWERS POSSIBLE FRIDAY NIGHT INTO SATURDAY. OTHERWISE
ZONAL FLOW SET UPS WHICH SHOULD GENERALLY BRING DRY CONDITIONS AND
MODERATING TEMPERATURES FOR THE REST OF THE WEEKEND AND EARLY NEXT
WEEK.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...

VFR CONDITIONS ARE EXPECTED LATE THIS AFTERNOON. CIGS/VSBYS WILL
APPROACH IFR LEVELS FOR A BRIEF PERIOD LATE THIS EVENING INTO THE
OVERNIGHT BEFORE THE LOW MOVES OFF TO THE NORTHEAST.

VFR CIGS/VSBYS ARE EXPECTED BY TUESDAY MORNING. STRONG NORTHWEST
WINDS WILL GUST UP TO 35 KNOTS LATER TUESDAY MORNING AND AFTERNOON
AS LOW PRESSURE RAPIDLY INTENSIFIES TO OUR NORTHEAST.

NORTHWEST WINDS WILL DIMINISH TUESDAY NIGHT AS HIGH PRESSURE BUILDS
INTO THE AREA. LOW PRESSURE WILL LIKELY PASS SOUTH OF THE REGION
WEDNESDAY NIGHT INTO THURSDAY. UNCERTAINTY EXISTS WITH THE TRACK OF
THE STORM...BUT MODELS HAVE TRENDED FURTHER SOUTH. SURFACE HIGH
PRESSURE RETURNS FRIDAY.

&&

.MARINE...

LOW PRESSURE WILL PASS THROUGH THE WATERS TONIGHT. WINDS WILL GUST
UP TO 20 KNOTS BEHIND THE LOW LATE TONIGHT ACROSS THE LOWER TIDAL
POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY SOUTH OF SANDY POINT.

GUSTY WINDS ARE EXPECTED TUESDAY AS LOW PRESSURE RAPIDLY INTENSIFIES
TO OUR NORTH AND EAST. A GALE WARNING IS IN EFFECT FOR NORTHWEST
WINDS GUSTING AROUND 35 KNOTS.

WINDS REMAIN GUSTY TUESDAY NIGHT FOR SMALL CRAFT ADVISORY
CONDITIONS...THEN LESS WIND IS EXPECTED ON WEDNESDAY AS HIGH
PRESSURE BUILDS IN. LOW PRESSURE IS FORECAST TO PASS SOUTH OF THE
REGION WEDNESDAY NIGHT AND THURSDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 AM EST WEDNESDAY
     FOR ANZ530>543.
     GALE WARNING FROM 6 AM TO 6 PM EST TUESDAY FOR ANZ530>543.
     SMALL CRAFT ADVISORY FROM 2 AM TO 6 AM EST TUESDAY FOR
     ANZ532>534-537-540>543.

&&

UPDATE...WOODY!
PRVS...BJL/BPP
Hazardous weather outlook, Feb 7, 6:42 PM EST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
642 PM EST MON FEB 7 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
080945-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
642 PM EST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT LATE TONIGHT FOR THE TIDAL
POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT AND FOR THE MARYLAND
CHESAPEAKE BAY AND ADJACENT TRIBUTARIES FROM SANDY POINT TO SMITH
POINT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WARNING IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND
MARYLAND CHESAPEAKE BAY ON TUESDAY...THEN A SMALL CRAFT ADVISORY
IS IN EFFECT FOR THE WATERS TUESDAY NIGHT.

LOW PRESSURE IS FORECAST TO PASS SOUTH OF THE REGION WEDNESDAY
NIGHT AND THURSDAY. IF THIS SYSTEM TRACKS CLOSE ENOUGH...THEN
THERE WILL BE A CHANCE OF LIGHT SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-080945-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
642 PM EST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY NORTHWEST WINDS ARE EXPECTED TUESDAY IN THE WAKE OF A COLD
FRONT. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK
AREA ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS.

WIND CHILLS LESS THAN 5 BELOW ZERO ARE EXPECTED TUESDAY NIGHT FOR
PORTIONS OF THE ALLEGHENY AND POTOMAC HIGHLANDS AND ARE POSSIBLE
AGAIN THURSDAY NIGHT AND FRIDAY IN THE SAME AREAS.

LOW PRESSURE IS FORECAST TO PASS SOUTH OF THE REGION WEDNESDAY
NIGHT AND THURSDAY. IF THIS SYSTEM TRACKS CLOSE ENOUGH...THEN
THERE WILL BE A CHANCE OF LIGHT SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 2:58 PM ESTWind Chill AdvisoryLWXAllegany19 hr

Nearby

Wind Advisories in Virginia, 2011Wind Advisories in Maryland, 2011Wind Advisories in West Virginia, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.